Pennsylvania, 2025Flood in Pennsylvania, September 22, 2025
September 22, 2025 · NWS CTP · 1 event in 1 county or zone
A convergence boundary set up along the Allegheny Front and allowed for scattered showers and isolated thunderstorms to produce locally heavy rainfall in portions of Huntingdon County during the evening hours of September 22, 2025. Nuisance flooding was reported in Huntingdon County where State Route 453 near the intersection of US Route 22 was closed due to flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A convergence boundary set up along the Allegheny Front and allowed for scattered showers and isolated thunderstorms to produce locally heavy rainfall in portions of Huntingdon County during the evening hours of September 22, 2025. Nuisance flooding was reported in Huntingdon County where State Route 453 near the intersection of US Route 22 was closed due to flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 22, 6:05 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 22, 6:05 PM EST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service State College PA
705 PM EDT Mon Sep 22 2025
.SYNOPSIS...
* Above average temperatures for the last week of September to
begin astronomical Fall
* Periods of much needed rainfall expected today (western half
of PA) through Thursday (expanding across Central and Eastern
PA)
* Trending drier again for the beginning of October.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Mid-afternoon satellite imagery shows striking differences from
west to east across the state. A shallow deck of stratocumulus
are firmly in place across the eastern half of the Commonwealth,
characterized by stable conditions and temperatures in the
upper 60s to lower 70s. The western half of the state is covered
by much more textured clouds and a few towering cumulus,
associated with temperatures in the upper 70s to lower 80s and
MLCAPE around 1000 J/kg based on the latest SPC Mesoanalysis.
A convergence boundary in western PA between stable southeast
flow east of the mountains and unstable southwesterly flow west
of the mountains has initiated scattered showers extending from
Somerset to Bradford early this afternoon. Hi-resolution
guidance supports the idea that these storms will fail to
maintain themselves with eastward extend as they approach
stable/cooler air.
Later this afternoon and into the evening, storms currently over
the Ohio Valley will lift northeastward into northwest PA. A few
storms could produce strong wind gusts where the best combination
of instability and shear (~30kts of 0-6km shear) overlap. This
region is also located at the SE edge of the DY1 SPC MRGL threat
for SVR TSRA. Most locations east of I-99 and south of I-80
should stay rain-free for the remainder of the daylight hours
today.
High temps during the mid to late afternoon hours will be in the
low to mid 70s across the northern and western mtns and upper
70s to low 80s throughout the Central and Southern Valleys.
Later tonight, a fairly potent shortwave trough will lift
through Central PA (most 850mb cyclonic vorticity model guidance
moves this wave through Central PA after midnight). This wave
should bring with it more widespread showers, though still
primarily located west of I-99 and north of I-80. The severe
threat should be lower with the loss of daytime heating. Mostly
cloudy skies continue tonight as lows stay quite mild in the
upper 50s to mid 60s. Rainfall totals by daybreak may approach
an inch in a few spots.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
A broad mid-level trough will remain over the region on Tuesday
and continue our stretch of unsettled weather. Destabilization
is likely on Tuesday afternoon in southeast PA where some
breaks in the clouds will generate a few hundred J/kg of CAPE.
Sufficient (20-30kts) of shear could support a few damaging wind
gusts in taller storms. SPC has painted a small Marginal Risk
for severe weather that clips the Lower Susquehanna Valley.
Highs Tuesday will reach the lower 80s in the southeast, while
staying in the upper 60s to lower 70s farther north and west.
By Tuesday night, upper level flow becomes more zonal and rain-
free conditions will persist. Light winds, ample surface
moisture, and some breaks in the clouds will support low
clouds/fog across much of the region into Wednesday morning.
Another mild night expected with lowers in the upper 50s to mid
60s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
The long-term period will start out unsettled and then trend
quieter by the end of the weekend. On Wednesday, an upper low
centered over the Great Lakes will be accompanied by a very
positively tilted trough bringing warm/moist southwest flow into
the Commonwealth. That broad trough will rotate through
Pennsylvania through the end of the week, with multiple
shortwaves and associated enhanced rounds of convection along
it.
Periods of showers and storms are likely Wednesday afternoon
through Thursday evening as an approaching surface low moves
across the region. Widespread beneficial soaking rainfall of at
inch or more seems increasingly probable thanks to the multiple
rounds of rainfall expected. After a cold front moves through
later this week, wrap-around moisture in northwest flow could
lead to continued scattered showers.
By the weekend, a potent and quasi- zonal jet core across
southern Canada will sag south as a closed upper low across the
southern US drifts east. If the low stays south as the most
recent model guidance depicts, Pennsylvania will likely remain
rain-free for much of the weekend (perhaps dealing with some
clouds across southern PA). If the jet core across Canada (and
any associated fronts) trends farther south, or if the upper
low ends up drifting farther north, unsettled weather could
persist through the weekend.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
First area of convection lifting northeast across the BFD
area late this afternoon, will pull a weakening line of showers
and storms slowly to the east. Another cluster of showers and
storms over central Ohio will move eastward overnight into
Tuesday. The airmass more unstable to the west, than across
the far east. Thus looking most of not all the showers staying
north and west of the MDT and LNS until later on Tuesday.
Overall expect some fog to form, along with CIGS lowering
overnight. Conditions should improve by late morning or early
afternoon on Tuesday. Used VCSH for Tuesday.
Not much change with the pattern, weak systems will bring some
showers and storms to central PA through Thursday and even
some chance on Friday. Conditions trend drier by the weekend.
Outlook...
Tue-Sat...Multiple rounds of SHRA and PM TSRA (best chances Tue
and Thu) with sub-VFR conditions expected.
&&
.CLIMATE...
Astronomical fall officially begins with the autumnal equinox
on Monday, September 22, 2025 @ 2:19 p.m. EDT. The Autumn 2025
season will last 89 days, 20 hours, and 43 minutes. Daylight
saving time will end just after Halloween with clocks falling
back at 2 a.m. Sunday, November 2, 2025.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Banghoff
NEAR TERM...Banghoff
SHORT TERM...Banghoff
LONG TERM...Banghoff
AVIATION...Martin
CLIMATE...Steinbugl
Hazardous weather outlook, Sep 22, 2:27 PM EST, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
327 PM EDT Mon Sep 22 2025
PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063-231930-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
327 PM EDT Mon Sep 22 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ004-231930-
Warren-
327 PM EDT Mon Sep 22 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Strong to severe thunderstorms with gusty winds are possible
this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ064>066-231930-
Adams-York-Lancaster-
327 PM EDT Mon Sep 22 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Strong to severe thunderstorms with gusty winds are possible
Tuesday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
Flood, Huntingdon
- When
- September 22, 8:44 PM EST to 9:44 PM EST
- Where
- Huntingdon County, 0.54 mi E of Water Street
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.571, -78.140
Report of minor road flooding on PA Route 453 north of the intersection with US Route 22 near Water Street.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, September 22, 20252 deaths · 1 event
- Hail and Damaging Winds in Wisconsin, September 22, 20251 death · $5,000 · 2 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, September 22 to 24, 2025$150,000 · 2.5 in hail · 15 events
- Tornado and Hail in Wisconsin, September 22, 2025$225,000 · EF0 · 6 events
- Tornado and Damaging Winds in Kentucky, September 22, 2025$103,000 · EF0 · 3 events
- Debris Flows in Colorado, September 22, 2025$45,000 · 4 events
- Tornadoes and Hail in Michigan, September 22, 2025EF1 · 4 events
- Damaging Winds in Kentucky, September 22, 2025$15,000 · 50 kt wind · 6 events
- Hail in Nebraska, September 22, 20252 in hail · 13 events
- Damaging Winds in Alabama, September 22, 20251 injured · $7,000 · 52 kt wind · 3 events
- Damaging Winds in Mississippi, September 22, 2025$15,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Iowa, September 22, 20251 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289343.